OpenstarTs >
EUT-Periodici >
Rendiconti dell’Istituto di matematica dell’Università di Trieste: an International Journal of Mathematics >
Rendiconti dell‘ Istituto di matematica dell‘ Università di Trieste: an International Journal of Mathematics vol.18 (1986) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10077/5031

Title: A new approach to rate-distortion theory
Authors: Körner, János
Sgarro, Andrea
Issue Date: 1986
Publisher: Università degli Studi di Trieste. Dipartimento di Scienze Matematiche
Citation: János Körner, Andrea Sgarro, “A new approach to rate-distortion theory”, in: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics, 18 (1986), pp. 177-187.
Series/Report no.: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics
18 (1986)
Abstract: La teoria della distorsione di Shannon non è sufficientemente generale per i problemi di codifica di sorgente a più utenti. Diciamo che due criteri di fedeltà sono complementari per una data sorgente quando da una qualunque coppia di codici che li soddisfino si ricava un terzo codice che riproduce la sorgente essenzialmente senza errori. (Ciò porta a una versione non cooperativa del problema della descrizione multipla). Ora il complemento di un criterio di fedeltà alla Shannon non è sempre di que¬sto tipo: ne viene la necessità di una nuova teoria. In questo lavoro proponiamo una tale teoria e proviamo un teorema di codifica diretto.
The classical rate-distorsion theory of Shannon is not general enough for multi-terminal source coding problems. We would call two fidelity criteria complementary with respect to a given source if any two codes satisfying these two respective cri¬teria can be combined into a third code that guarantees an essentially error-free reproduction of the source. (This situation leads to a non-cooperative version of the multiple description problem). It can be shown that the complement of a Shannon-type fidelity criterion is not necessarily a Shannon-type criterion: hence the need for a new theory. In this paper we put forward such a theory; a direct theorem is proved.
URI: http://hdl.handle.net/10077/5031
ISSN: 0049-4704
Appears in Collections:Rendiconti dell‘ Istituto di matematica dell‘ Università di Trieste: an International Journal of Mathematics vol.18 (1986)

Files in This Item:

File Description SizeFormat
KornerSgarroRendMat18.pdf842.97 kBAdobe PDFView/Open
View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.